MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO NAV; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO NAV; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134901
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a lasso nav catheter and observed foreign material at the tip of the catheter.During the procedure, after withdrawal of the catheter from the patient, foreign material was found at the tip of the catheter.A second catheter was used to complete the procedure.There was no adverse event reported on the patient.Additional information was received stating there was no difficulty experienced while maneuvering the catheter or during the withdrawal.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 04-nov-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a lasso nav catheter.During the procedure, after withdrawal of the catheter from the patient, foreign material was found at the tip of the catheter.A second catheter was used to complete the procedure.There was no adverse event reported on the patient.The device evaluation was completed on 20-nov-2024.The device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation of the returned device was performed following j&j medtech procedures.Visual analysis of the returned sample revealed a plastic-like material attached to the tip of the device.For this reason, a fourier transform infrared spectroscopy (ft-ir) analysis was requested, and it was concluded that the material observed shows the absorption bands for fluorinated polymer-based material, a polytetrafluoroethylene (ptfe) presumably a component of the inner wall of the sheath of a vizigo sheath.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The foreign material reported by the customer was confirmed.The ptfe particle could be related to the interaction of the catheter with the sheath during the procedure; however, this cannot be conclusively determined.The catheter instructions for use (ifu) contain the following recommendations: do not use excessive force to advance or withdraw the catheter through the guiding sheath, when resistance is encountered.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO NAV
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20157259
Report Number2029046-2024-02983
Device Sequence Number8259377
Product Code DRF
UDI-Device Identifier10846835009651
UDI-Public(01)10846835009651(17)270221(10)31256820L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134901
Device Lot Number31256820L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2024
Supplement Date Received by Manufacturer11/04/2024
11/20/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date11/12/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SL1 SHEATH.
Patient SexUnknown